MAUDE Adverse Event Report: COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850210
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Submit date: 6/15/17.A device history record review of the reported lot number confirmed that the product was produced accomplishing quality requirements and released according to established procedures.A review of maintenance records (both corrective and preventive) and calibration records were reviewed and there were no issues related to the reported condition.All scheduled maintenance and calibration activities were completed.There was one (opened, used) sample submitted with this complaint.The magellan 22x1in needle was returned with a bd 3ml syringe.The needle was damaged from what appeared to be forcible attachment of the device and part of the hub to the needle was completely broken off and remained on the luer of the syringe.The reported condition is confirmed.A 6m analysis was conducted and the most likely root cause is due to over-torqueing the needle onto the syringe during the assembly process by the user.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for hub leaks and damage.The lot met all defined acceptance criteria and was released.Product analysis # (b)(4): product analysis was created by the (b)(4) lab as part of the receipt process, so that decontamination could be documented in (b)(4).This product analysis activity is being marked as ¿complete¿ and the investigating site will create another product analysis activity upon receipt.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported the needless hub connection broke in the receiving end of the syringe.

Brand Name
MAGELLAN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 e international speedway
deland FL 32724 8707
MDR Report Key6643988
Report Number1017768-2017-05084
Device Sequence Number1122903
Product Code FMI
UDI-Device Identifier20884521000534
UDI-Public20884521000534
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number8881850210
Device Catalogue Number8881850210
Device Lot Number615249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2017
Initial Report FDA Received Date06/15/2017
Patient Sequence Number1